MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the swg was found to be kinked prior to use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial kit for analysis.No signs of use in the form of biological material were observed; however, it was noted that the 20ga introducer needle was inserted over the distal end of the guide wire.During normal packaging, this 20ga introducer needle is not assembled over the guide wire.Instead, the needle should be by itself within the kit with the protective guard over the cannula.This indicates that the customer handled the device.It was noted that the needle guard nor the protective swg tubing were returned.Visual analysis revealed that guide wire was kinked in two locations.One kink was clearly visible, while the other kink was located inside the catheter body.This resulted in the catheter body to also appear kinked.Crease marks were observed on the pouch which are consistent with folding of the pouch during storage and/or handling.Visual analysis could not be performed on the protective guide wire tubing as it was not returned.The kinks on the guide wire measured 133mm and 192mm from the proximal weld.The guide wire total length measured 350mm, which is within the specification limits of 345mm-355mm per the guide wire product drawing.The guide wire outer diameter measured 0.510mm, which is within the specification limits of 0.508mm-0.533mm per the guide wire product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "insert desired tip of spring-wire guide through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).Thread tip of indwelling catheter over spring-wire guide".The guide wire was threaded through the returned 20 ga introducer needle.Major resistance was encountered at the location of the kinks; however, all functional areas were able to pass with little to no difficulty.A manual tug test confirmed the distal and proximal welds were attached.The manufacturing site was previously consulted regarding the observed failure mode for related complaints.They indicated that the observed kink, in addition to the creasing in the packaging, is consistent with damage caused by shipping and handling.As part of the guide wire manufacturing process, each guidewire is passed through a ring gauge so it is unlikely that this defect would have been present prior to release from the manufacturing site.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "precaution: use of excessive force may damage catheter or guidewire.Do not use if package is damaged".The customer report of a kinked guide wire prior to use was confirmed through complaint investigation of the returned sample.Multiple kinks were observed on the guide wire body.In addition, folds and creases were observed on the outer packaging.The guide wire met all relevant dimensional and functional requirements , and a device history record review was performed with no relevant findings.The lidstock clearly states "do not bend".Based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18876021
Report Number3006425876-2024-00308
Device Sequence Number9135750
Product Code DQY
UDI-Device Identifier10801902144062
UDI-Public10801902144062
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-00520
Device Lot Number71F22H4016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown